- This topic is empty.
October 13, 2014 at 1:04 pm #22207
Hi to everybody
Finally i have progression with Braf/Mek and we have decided to go through IPI.
Do i need washout period?
Some changes in diet?
Well, all advices are welcome….
JualonsoOctober 13, 2014 at 1:38 pm #65632Catherine PooleKeymaster
I don’t believe a wash out is necessary to start IPI. What I would be on guard for is any diarrhea. That is the most risky side effect and you want to catch it early and treat it. Otherwise, rash, sun sensitivity, fatigue, etc. may be issues. I’m sure you will be vigilant, but don’t “tough” it out. Good luck with it and keep in touch.October 13, 2014 at 2:35 pm #65633 Hi Catherine,
i will be on guard with diarrhea, to avoid worse consecuences.
thanks for the replyOctober 13, 2014 at 2:58 pm #65634RJoeyBParticipant
Catherine is correct on the common side effects. Be sure to report them or anything else out of the ordinary to your doctor at the very first sign. As Catherine suggests, some people try to tough it out, perhaps thinking that if they push through, they’ll be more likely to get through all four doses. Instead, (1) that can be dangerous and lead to more long-term problems, and (2) if they catch and treat things early, they’re more likely to be able to manage the side effects so that all four doses can be given. Certainly not a guarantee, but the best approach is to be very open with your doctors about anything that comes up.
JoeOctober 13, 2014 at 4:53 pm #65635MathewRParticipant
You’ll want to consider a washout period because of the MEK. I don’t think that it has to be lengthy. They cancelled the MEK arm of the trial combining BRAF-MEK and ipi due to a disproportionate incidence of colitis.October 13, 2014 at 6:13 pm #65636 Hi Joe,
As you said, i will be in contact with my doc. And just the suspect of something i will call him. Thanks
hi Mathew, yes i remember you told me that even yourself was affected by colitis because of MEK and IPI.
Thanks for the advice
JualonsoOctober 14, 2014 at 8:56 am #65637JBunyanParticipant
Of course you have to be vigilant, but all I can say in my case there were no problems during Ipi treatment. Now, 9 months to a year later, I have some arthritis in shoulders and joints and some mild Vitiligo , but a small price to pay if the Ipi is successful. Hope for the best but keep an eye on the effects but remember most people get through with no issues. Hope you have no problems.October 14, 2014 at 11:33 am #65638hass71Participant
we took the 3rd session on Yervoy one week ago, there’s no side effects thank god.
wish you the best of luckOctober 14, 2014 at 11:55 am #65639Catherine PooleKeymaster
According to our Scientific Advisory Board, the washout period should only be a few days before starting IPI. Hope it goes well for youOctober 15, 2014 at 11:07 am #65640 Thanks to all of you for your support and kind replies.
Im taking some food suplements like tumeric pills, vitamins d and others as well.
Have you been taking anything during your IPI period?
Thanks in advance
JualonsoOctober 15, 2014 at 3:07 pm #65641cherisParticipant
Good luck with Ipi. I can say that I got through all 4 infusions, and it wasn’t as bad as I had feared. I had to be treated for headaches and diarrhea, but it was handled very well by my doc. I felt like a pain calling with symptoms so often, but I made it through without hospitalization. I took Clairitin during the day and bendryl at night for rash, compaxzine for nausea, motrin for headaches, and I’m still on a 30 day course of prednisone for diarrhea. Each course of infusion brought different side effects, but I feel lucky.
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.